The Clear Signs of Anabolic Steroid Use

One of the most common problems among athletes at all levels of competition is anabolic steroids, which can wreak havoc on the body in many ways. Anabolic steroid use is associated often with a youth athlete, since this is when he or she tries performance enhancing drugs often for the first time. There are a lot of warning signs to be on the lookout for with an athlete, in order to tell if he or she might be using anabolic steroids. Here are four of the most common warning signs that an athlete will show, if he or she is using anabolic steroids, whether it is in high school sports or professional sports.

steroids

Jaundice

Jaundice is the medical term for yellow skin or complexion, and this is often the first warning sign of anabolic steroid use. An athlete that is using anabolic steroids will have a complexion that is slightly yellow, often with yellowing of the eyes, and it might also appear as yellow blotches on the skin. The yellow skin complexion is better seen during the sunlight, but it can be noticeable indoors through the use of florescent lighting as well.

Aggressive Behavior or Argumentative Behavior


Aggressive behavior, argumentative behavior, and combative behavior are all warning signs that an athlete is using anabolic steroids. This can be an easy warning sign to notice, especially if the athlete is usually happy or maintains a positive attitude. An athlete might easily snap at the littlest issue, even if someone is being polite, and it just might rub him or her the wrong way. Whether you are a parent, head coach, friend or family member, it will be fairly obvious to pick up on the behavioral changes that occur to an athlete that is using anabolic steroids.

Nausea or Vomiting Excessively

Nausea or vomiting is also a warning sign that an athlete is using anabolic steroids, although this might be more difficult to detect. There is a clear difference between an athlete being sick or getting sick, which would make nausea or vomiting occur. The real difference is that when an athlete is legitimately sick, the symptoms will only last a few days, as opposed to a chronic occurrence. The vomiting or nausea might occur right after anabolic steroids were used, or it could occur later in the day, after the athlete has tried to eat a meal. An athlete might be able to hide these symptoms of anabolic steroid use for a while, but eventually, it will become obvious what is going on when he or she is in the bathroom for 20 minutes every couple of hours.

Swelling in the Feet

Swelling in the feet is a highly common sign that an athlete is using anabolic steroids, and this is fairly obvious to detect. Sometimes an athlete will notice swelling in his or her feet, which could be caused by a medical condition, but he or she will likely tell a parent or head coach about the situation. When an athlete does not say something about the swelling in his or her feet, this could be an indication that he or she knows it is from anabolic steroid use. The feet will swell to the point that an athlete might not be able to wear normal everyday shoes, or it could make it hard for him or her to wear proper shoes for the sport. Swelling in the feet is due to the excessive buildup of fluids and water retention within the body, and since the feet are the lowest extremity, all of the excess water ends up at the feet. The ankles and legs might also become swollen, so it is always a good idea to check those areas as well, if you suspect an athlete is using anabolic steroids.


SHARE
Previous articleThe Best Ways To Decrease Cat Allergies
Next articleBudsies Update – Where Are They Now? Find Out What Happened After Shark Tank
jeanne@gazettereview.com'
Jeanne Rose
Jeanne Rose lives in Cincinnati, Ohio, and has been a freelance writer since 2010. She took Allied Health in vocational school where she earned her CNA/PCA, and worked in a hospital for 3 years. Jeanne enjoys writing about science, health, politics, business, and other topics as well.

LEAVE A REPLY